A note on fractional order derivatives and table of fractional derivatives of some special functions. (English) Zbl 1276.26010

Summary: The purpose of this note is to present the different fractional order derivatives definition that are commonly used in the literature on one hand and to present a table of fractional order derivatives of some functions in Riemann-Liouville sense on the other hand. We present some advantages and disadvantages of these fractional derivatives. And finally we propose alternative fractional derivative definition.


26A33 Fractional derivatives and integrals
Full Text: DOI


[1] Oldham, K. B.; Spanier, J., The Fractional Calculus (1974), New York, NY, USA: Academic Press, New York, NY, USA · Zbl 0428.26004
[2] Podlubny, I., Fractional Differential Equations (1999), New York, NY, USA: Academic Press, New York, NY, USA · Zbl 0918.34010
[3] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J., Theory and Applications of Fractional Differential Equations (2006), Amsterdam, The Netherlands: Elsevier, Amsterdam, The Netherlands · Zbl 1092.45003 · doi:10.1016/S0304-0208(06)80001-0
[4] Atangana, Abdon; Botha, J. F., Generalized groundwater flow equation using the concept of variable order derivative, Boundary Value Problems, 2013 (2013) · Zbl 1291.35206 · doi:10.1186/1687-2770-2013-53
[5] Caputo, M., Linear models of dissipation whose Q is almost frequency independent, part II, Geophysical Journal International, 13, 5, 529-539 (1967) · doi:10.1111/j.1365-246X.1967.tb02303.x
[6] Miller, K. S.; Ross, B., An Introduction to the Fractional Calculus and Fractional Differential Equations (1993), New York, NY, USA: Wiley, New York, NY, USA · Zbl 0789.26002
[7] Samko, S. G.; Kilbas, A. A.; Marichev, O. I., Fractional Integrals and Derivatives: Theory and Applications (1993), Yverdon, Switzerland: Gordon and Breach, Yverdon, Switzerland · Zbl 0818.26003
[8] Zaslavsky, G. M., Hamiltonian Chaos and Fractional Dynamics (2005), Oxford University Press · Zbl 1083.37002
[9] Atangana, A.; Secer, A., Time-fractional coupled-the Korteweg-de Vries equations, Abstract Applied Analysis, 2013 (2013) · Zbl 1291.35273 · doi:10.1155/2013/947986
[10] Samko, S. G.; Kilbas, A. A.; Maritchev, O. I., Integrals and Derivatives of the Fractional Order and Some of Their Applications (1987), Minsk, Belarus: Nauka i Tekhnika, Minsk, Belarus · Zbl 0617.26004
[11] Podlubny, I., Geometric and physical interpretation of fractional integration and fractional differentiation, Fractional Calculus and Applied Analysis, 5, 4, 367-386 (2002) · Zbl 1042.26003
[12] Atangana, A.; Kilicman, A., Analytical solutions the Space-time-Fractional Derivative of advection dispersion equation · Zbl 1299.35058
[13] Atangana, A., Numerical solution of space-time fractional derivative of groundwater flow equation, Proceedings of the International Conference of Algebra and Applied Analysis
[14] Jumarie, G., On the solution of the stochastic differential equation of exponential growth driven by fractional Brownian motion, Applied Mathematics Letters, 18, 7, 817-826 (2005) · Zbl 1075.60068 · doi:10.1016/j.aml.2004.09.012
[15] Jumarie, G., Modified Riemann-Liouville derivative and fractional Taylor series of non-differentiable functions further results, Computers & Mathematics with Applications, 51, 9-10, 1367-1376 (2006) · Zbl 1137.65001 · doi:10.1016/j.camwa.2006.02.001
[16] Davison, M.; Essex, C., Fractional differential equations and initial value problems, The Mathematical Scientist, 23, 2, 108-116 (1998) · Zbl 0919.34005
[17] Coimbra, C. F. M., Mechanics with variable-order differential operators, Annalen der Physik, 12, 11-12, 692-703 (2003) · Zbl 1103.26301 · doi:10.1002/andp.200310032
[18] Solomon, T. H.; Weeks, E. R.; Swinney, H. L., Observation of anomalous diffusion and Lévy flights in a two-dimensional rotating flow, Physical Review Letters, 71, 24, 3975-3978 (1993) · doi:10.1103/PhysRevLett.71.3975
[19] Bhalekar, S.; Daftardar-Gejji, V.; Baleanu, D.; Magin, R., Fractional Bloch equation with delay, Computers & Mathematics with Applications, 61, 5, 1355-1365 (2011) · Zbl 1217.34123 · doi:10.1016/j.camwa.2010.12.079
[20] Magin, R. L., Fractional Calculus in Bioengineering (2006), Connecticut, UK: Begell House, Connecticut, UK
[21] Magin, R. L.; Abdullah, O.; Baleanu, D.; Zhou, X. J., Anomalous diffusion expressed through fractional order differential operators in the Bloch-Torrey equation, Journal of Magnetic Resonance, 190, 2, 255-270 (2008) · doi:10.1016/j.jmr.2007.11.007
[22] Chechkin, A. V.; Gorenflo, R.; Sokolov, I. M., Fractional diffusion in inhomogeneous media, Journal of Physics A, 38, 42, L679-L684 (2005) · Zbl 1082.76097 · doi:10.1088/0305-4470/38/42/L03
[23] Santamaria, F.; Wils, S.; de Schutter, E.; Augustine, G. J., Anomalous diffusion in Purkinje cell dendrites caused by spines, Neuron, 52, 4, 635-648 (2006) · doi:10.1016/j.neuron.2006.10.025
[24] Sun, H. G.; Chen, W.; Chen, Y. Q., Variable order fractional differential operators in anomalous diffusion modeling, Physica A, 388, 21, 4586-4592 (2009) · doi:10.1016/j.physa.2009.07.024
[25] Sun, H. G.; Chen, Y. Q.; Chen, W., Random order fractional differential equation models, Signal Processing, 91, 3, 525-530 (2011) · Zbl 1203.94056 · doi:10.1016/j.sigpro.2010.01.027
[26] Chen, Y. Q.; Moore, K. L., Discretization schemes for fractional-order differentiators and integrators, IEEE Transactions on Circuits and Systems I, 49, 3, 363-367 (2002) · Zbl 1368.65035 · doi:10.1109/81.989172
[27] Azevedo, E. N.; de Sousa, P. L.; de Souza, R. E.; Engelsberg, M.; Miranda; Miranda Mde, N.; Silva, M. A., Concentration-dependent diffusivity and anomalous diffusion: a magnetic resonance imaging study of water ingress in porous zeolite, Physical Review E, 73, 1, part 1 (2006)
[28] Umarov, S.; Steinberg, S., Variable order differential equations with piecewise constant order-function and diffusion with changing modes, Zeitschrift für Analysis und ihre Anwendungen, 28, 4, 431-450 (2009) · Zbl 1181.35359 · doi:10.4171/ZAA/1392
[29] Ross, B.; Samko, S., Fractional integration operator of variable order in the holder spaces \(Hλ\)(x), International Journal of Mathematics and Mathematical Sciences, 18, 4, 777-788 (1995) · Zbl 0838.26005 · doi:10.1155/S0161171295001001
[30] Pedro, H. T. C.; Kobayashi, M. H.; Pereira, J. M. C.; Coimbra, C. F. M., Variable order modeling of diffusive-convective effects on the oscillatory flow past a sphere, Journal of Vibration and Control, 14, 9-10, 1659-1672 (2008) · Zbl 1229.76099 · doi:10.1177/1077546307087397
[31] Ingman, D.; Suzdalnitsky, J., Application of differential operator with servo-order function in model of viscoelastic deformation process, Journal of Engineering Mechanics, 131, 7, 763-767 (2005) · doi:10.1061/(ASCE)0733-9399(2005)131:7(763)
[32] Kobelev, Y. L.; Kobelev, L. Y.; Klimontovich, Y. L., Statistical physics of dynamic systems with variable memory, Doklady Physics, 48, 6, 285-289 (2003) · Zbl 1073.82569 · doi:10.1134/1.1591315
[33] Cloot, A. H.; Botha, J. P., A generalized groundwater flow equation using the concept of non-integer order, Water SA, 32, 1, 1-7 (2006)
[34] Schwartz, L., Théorie des Distributions (1978), Paris, Farnce: Hermann, Paris, Farnce · Zbl 0399.46028
[35] Estrada, R.; Kanwal, R. P., Regularization and distributional derivatives of \((x_1^2 + x_2^2 + \cdots + x_p^2)^{-(1 / 2) n}\) in \(\mathbb{R}^p\), Proceedings of the Royal Society A, 401, 1821, 281-297 (1985) · Zbl 0578.46034 · doi:10.1098/rspa.1985.0099
[36] Estrada, R.; Kanwal, R. P., Regularization, pseudofunction, and Hadamard finite part, Journal of Mathematical Analysis and Applications, 141, 1, 195-207 (1989) · Zbl 0683.46033 · doi:10.1016/0022-247X(89)90216-3
[37] Sellier, A., Hadamard’s finite part concept in dimension \(n \geq 2\), distributional definition, regularization forms and distributional derivatives, Proceedings of the Royal Society A, 445, 1923, 69-98 (1994) · Zbl 0815.46034 · doi:10.1098/rspa.1994.0049
[38] Bel, L.; Damour, T.; Deruelle, N.; Ibañez, J.; Martin, J., Poincaré-invariant gravitational field and equations of motion of two pointlike objects: the postlinear approximation of general relativity, General Relativity and Gravitation, 13, 10, 963-1004 (1981) · doi:10.1007/BF00756073
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.